iCliniq logo

Ask a Doctor Online Now

HomeAnswersEndocrinologyaddison's diseaseI have Addison's disease and feel very tired. Why?

What can be the reason for extreme lethargy in an Addison's disease patient?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Shaikh Sadaf

Medically reviewed by

Dr. Sowmiya D

Published At November 12, 2017
Reviewed AtFebruary 14, 2024

Patient's Query

Hello doctor,

I have Addison's disease, and I am taking Hydrocortisone twice daily and Fludrocortisone one daily. I am taking a vitamin D supplement. The last endocrinologist appointment showed higher levels of antibodies in the thyroid; however, the thyroid levels remain good, and the scan reveals a normal appearance of the thyroid. Over the last week, I have felt extremely lethargic and experienced dizzy spells and brain fog, making me feel very anxious. Doubling up my medication when in need has not always had the normal effect as normally would improve the symptoms. I had a blood test taken recently, but I do not think they tested my antibodies. All other levels were normal, although my vitamin D level was low. I want to find out what is causing me to feel this way as every day is a struggle at the moment, and nobody can tell me why.

Answered by Dr. Shaikh Sadaf

Hello,

Welcome to icliniq.com.

I just read your query, and from what you have mentioned, it appears that although you have antithyroid antibodies, the thyroid function is normal, so there is nothing related to the thyroid that could be responsible for your symptoms. However, it could be attributed to a vitamin D deficiency since the symptoms are consistent with this. I suggest you take vitamin D supplements and calcium supplements. Consult your specialist doctor, discuss with them and take the medicines with their consent.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Shaikh Sadaf
Dr. Shaikh Sadaf

Endocrinology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Endocrinology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy